# SDR 2011FA0000371

- Difficulty date: April 18, 2011
- Submitted: June 17, 2011
- Operation: General aviation
- System (JASC): 2565 · Escape Slide
- Part: Cylinder
- Part number: R00322071
- Part serial: 61122206566
- Condition: Failed
- Location: Life Raft
- Component: Life Raft
- Component part number: R0372A305
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

2 LIFE RAFT INFLATION CYLINDERS WERE CHARGED TO 3000 PSIG (PHOTO OF PRESSURE GAUGE).  IAW OEM REQUIREMENTS, CHARGE PRESSURE SHOULD BE 4500-4650 PSIG.  THIS DEFECT WOULD HAVE AFFECTED THE SURVIVAL OF ACFT OCCUPANTS IN THE EVENT LIFE RAFT NEEDED IN AN EMERGENCY.  LIFE RAFT WOULD NOT HAVE INFLATED TO ITS DESIGNED REQUIREMENTS.  HYDROSTATIC TEST WAS PERFORMED BELOW THE REQUIRED TEST PRESSURE.  IAW HYDRO TEST LABEL (PHOTO) ATTACHED TO INFLATION CYLINDERS, TEST PRESSURE APPLIED WAS 4500 PSIG.  IAW OEM/DOT REQUIREMENTS, 7500 PSIG TEST PRESSURE IS REQUIRED.  DUE TO LOWER APPLIED TEST PRESSURE, INTEGRITY OF THE HAZMAT GAS FILLED INFLATION CYLINDERS WERE QUESTIONABLE.  ADDITIONAL PHOTOS OF 1 CYLINDER DATA MARKING AND RAFT INSP RECORD (FORM NR SL-3) ATTACHED FOR FURTHER REF.
